Alert archive / Kentucky / Special Weather Statements in 2014

Special Weather Statement, NWS Louisville, KY

July 1, 2014Spencer County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 1, 2014, 8:07 PM EDT for Spencer County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2014, 8:07 PM EDT (00:07 UTC)
Expired
Jul 1, 2014, 8:35 PM EDT
In force
28 min
Issued by
NWS Louisville, KY

County Spencer County, KY

The radar

The Louisville radar (KLVX), 63 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WWUS83 KLMK 020007
SPSLMK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT TUE JUL 1 2014

KYZ038-039-045-046-020035-
ANDERSON KY-NELSON KY-SPENCER KY-WASHINGTON KY-
807 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF 
INCH HAIL...AND 40 MPH WINDS WILL MOVE NORTHEAST JUST SOUTHEAST OF 
BLOOMFIELD AND NEAR MAUD...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPARROW...
  VAN BUREN AND FAIRVIEW...
  JOHNSONVILLE AND KLONDYKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3807 8519 3792 8503 3776 8531 3789 8543
      3808 8522
TIME...MOT...LOC 0007Z 230DEG 22KT 3789 8527

$$

JSD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:31 PM EDT, 36 minutes earlier.

Area forecast discussion, Jul 1, 7:31 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT Tue Jul 1 2014

...Updated Aviation Discussion...

...Forecast Update...
Issued at 619 PM EDT Tue Jul 1 2014

Did a quick update to the forecast to increase PoPs a little faster
in the northwest CWA for the next few hours.  SW-NE oriented line of
convection is starting to come together.  Latest high resolution
guidance has been fairly straight on with this idea over the last
several hours.

Two things concern us this evening:

1. SW-NE oriented band of convection across southern Indiana will
likely be strong to severe.  Main threat will be damaging winds and
perhaps hail near severe limits.  A tremendous amount of lightning
will also be observed with these storms.  While this area is located
south of the greatest bulk shear, transient mesovortices within the
line have been observed and will likely persist for the next several
hours.  Thus, while the tornado threat is low, it certainly
non-zero.  In addition, a flash flooding is going to be a potential
problem as this line slowly moves east while individual storms move
northeast within the line.  This will likely result in training of
storms.  With precipitable water values up over 1.75 inches,
rainfall amounts of 1-2 in/hr are likely.

2. Secondary line of convection across far eastern MO continues to
organize into a line.  We expect a cold pool to develop behind this
line and allow the line to surge eastward at an increasing forward
speed over the next few hours.  This line looks to move into our
western counties around 02/00Z and will approach the I-65 corridor
by 130-200Z.  While numerical simulations suggest the line will fade
as it move east, the line...should it hold together would likely
affect the Lexington metro area by 03-04Z.  These times could be
adjusted up to earlier arrival times if a significant cold pool
develops and convection surges eastward at a slightly faster rate.

.SHORT TERM (Now through Wednesday Night)...
Issued at 305 PM EDT Tue Jul 1 2014

Convection is slowly getting started over south central MO as of
245pm.  The latest high-res and short range models indicate the cap
over the region will continue to erode and convection will grow
upscale within the next few hours. The complex of storms is forecast
to organize and move eastward through southern IL/western KY during
the early evening hours.  Most models indicate that the complex of
storms would be at its peak then in the form of perhaps strong to
severe multi-cells with some bowing structures.  The complex is
expected to move eastward into our region by around 6-7pm in our
southwest IN/west central KY counties and move through our entire
area between 6pm-Midnight this evening.  A few cells may develop
over southern Indiana and extreme northern KY ahead of this main
complex. Despite high CAPE values (2500-3500 j/kg), models indicate
the complex will be in a weakening state as it moves eastward into
our area.  This may be possible due to it out running the best
forcing associated with a shortwave in the broad upper trough over
the region and a sfc cold front which will lag behind convection.
Still the latest soundings would support a damaging wind threat with
DCAPE values between 800-1300 j/kg, plenty of dry air in mid levels,
and an inverted v in low levels.  Although 0-6km bulk shear will
remain between 25-35 kts (not great), plenty of CAPE will present a
severe hail risk.  Finally PWATs in the 1.6-1.8 inch range will
present a heavy rain threat in any storms that develop.  In summary,
think that strong to severe storms are still possible this evening
mainly between 6pm-Midnight with the best chances of severe storms
west of I-65.

For the rest of the night, models vary on if there will be lingering
showers/storms possibly redevelop along a slow moving frontal
boundary.  Will continue 20-30% POPs through the early morning
hours.  Low temperatures should stay mild in the upper 60s and lower
70s.

For Wednesday, models vary a bit on how quickly the sfc front and
upper trough will move through the region ending convection
chances.  Most of the latest models indicate that at least some
isld-sct showers/storms may still be possible through the day Wed
and ending Wed evening.  The environment won't be near as unstable
as today though so expect strong storms at worst with wind gusts
near 40 mph tomorrow afternoon and perhaps brief heavy rainfall as
well.

High temps Wed will be cooler in the low to mid 80s.  Low temps Wed
night will be in the upper 50s and lower 60s.

.LONG TERM (Thursday through Tuesday)...
Issued at 310 PM EDT Tue Jul 1 2014

Thursday...

The cold front will be well SE of our county warning area by the
start of Thursday however, upper level trough axis will swing
through allowing for partly to mostly cloudy skies for most of the
day. Model time heights show lingering low-level moisture with this
feature. Some forecast models support light QPF however, we feel
that the low-level moisture isn't deep enough to support any
precipitation chances so, we'll continue to keep the forecast dry
for Thursday. Will continue with the cool forecast for high
temperatures and mainly go with the upper 70s possibly reaching 80
in a few places.

Thursday night through Saturday night...

The upper-level trough axis will be east of the area by Thursday
night, with strong surface high pressure building in behind. This
will lead to a period of cool, dry conditions with no chance for
rain. Overall, it will be a beautiful 4th of July weekend! Highs
Friday will be similar to Thursday however, temperatures will
increase slightly to around 80 with few more spots in the low 80s.
Temperatures will continue to moderate on Saturday with most spots
in the low to mid 80s. Expect cool nights with lows in the mid to
upper 50s Thursday and Friday nights. Lows will be slightly more
mild Saturday night in the low 60s.

Sunday through Tuesday...

Upper-level ridging will still be in place on Sunday with a stronger
zonal flow aloft to our north. At the surface high pressure will
move east allowing light southerly return flow. We'll start to see
some low-level moisture return as a result with steady rises in dew
points into the low to mid 60s. This return in low-level moisture
could lead to slightly more enhanced precipitation chances by Sunday
afternoon and evening. However, at this time very isolated coverage
looks limited to near the Lake Cumberland region and across southern
Indiana. The warm up will continue on Sunday with upper 80s for
highs. Lows will also continue to trend milder, mainly upper 60s.

Monday through Tuesday...

Focus for the best convective activity on Monday will still be to
our north. However, can't rule out an isolated shower or storm in
the afternoon or evening. By Tuesday, chances for scattered storms
look better as weak disturbance passes through mid-level flow now
more established over the Ohio Valley. Temperatures on Monday and
Tuesday will be just above climo.

&&

.AVIATION (00Z TAF Update)...
Issued at 725 PM EDT Tue Jul 1 2014

A robust line of thunderstorms will approach and move through the
SDF terminal area in the 00z to 02z time period. These storms will
weaken some before arriving at SDF. However, expect tempo 1 mile
visibilities and wind gusts up to 35 mph in this line of storms.
Very heavy rain will fall with low end MVFR visibilities and
ceilings for a period of an hour or more. An outflow boundary will
precede these storms and may arrive as early as 00z.

This line of storms will continue to weaken late this evening. It is
uncertain whether these storms will reach BWG or LEX. Currently,
believe that some form of convection will affect these sites in
around the 02z to 05z time frame with MVFR ceilings and
visibilities.

MVFR ceilings will continue for an hour or so after this line
passes, then rise to VFR by early Wednesday morning

Winds tonight will initially be southwest at around 5 to 10 mph
prior to the line of storm's arrival. Outside of thunderstorm
related wind gusts, expect variable winds overnight at or below
10kt.

Partly cloudy skies with VFR conditions expected Wednesday with
westerly winds increasing to 10 to 15 mph during the afternoon
hours.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

Update.........MJ
Short Term.....AMS
Long Term......BJS
Aviation.......JSD
Hazardous weather outlook, Jul 1, 3:30 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT TUE JUL 1 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-021930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
330 PM EDT TUE JUL 1 2014 /230 PM CDT TUE JUL 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A COMPLEX OF STORMS IS EXPECTED TO MOVE THROUGH THE AREA THIS
EVENING. SOME OF THEM COULD BE STRONG TO SEVERE AS WE SIT IN A
VERY UNSTABLE ENVIRONMENT. THE MAIN THREATS FROM THESE STORMS WILL
BE DAMAGING WINDS AND HAIL. BRIEF HEAVY RAINFALL...AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS
A SLOW MOVING COOL FRONT AND UPPER LEVEL TROUGH CROSS THE OHIO
VALLEY. THE MAIN THREAT WITH ANY STORM WILL BE BRIEFLY HEAVY
RAINFALL. A FEW OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

AMS/BJS

In the hours before

Special weather statement, Jul 1, 6:51 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT TUE JUL 1 2014

INZ077-078-090>092-012320-
CLARK IN-FLOYD IN-HARRISON IN-SCOTT IN-WASHINGTON IN-
651 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 45 MPH WINDS...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF SALEM TO 6 MILES SOUTHWEST OF SALEM TO 14 MILES SOUTHWEST OF
SALEM...AND MOVING EAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SALEM...
  PALMYRA AND NEW PEKIN...
  SOUTH BOSTON AND NEW PHILADELPHIA...
  LITTLE YORK AND PUMPKIN CENTER...
  BLUE LICK AND BUNKER HILL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3877 8614 3877 8612 3876 8590 3873 8588
      3874 8586 3876 8583 3876 8582 3847 8578
      3836 8586 3842 8626 3854 8624 3878 8624
TIME...MOT...LOC 2251Z 280DEG 34KT 3874 8616 3852 8614
          3843 8621

SCHOETTMER
Special weather statement, Jul 1, 7:08 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
708 PM EDT TUE JUL 1 2014

INZ076-077-083-084-089-090-012350-
CRAWFORD IN-DUBOIS IN-HARRISON IN-ORANGE IN-PERRY IN-WASHINGTON IN-
708 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS WILL CONTINUE TO MOVE VERY SLOWLY SOUTHEAST ACROSS
DUBOIS...ORANGE...AND INTO CRAWFORD COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
PAOLI TO 15 MILES SOUTHWEST OF DALE...AND MOVING EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  JASPER...
  ENGLISH...
  HARDINSBURG AND REGO...
  HANCOCK CHAPEL AND SWITZER CROSSROADS...
  CAREFREE AND TERRY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3853 8673 3853 8669 3856 8669 3869 8644
      3869 8632 3876 8629 3877 8624 3841 8626
      3840 8608 3798 8679 3800 8681 3801 8680
      3801 8678 3809 8677 3811 8680 3821 8679
      3832 8708 3833 8708
TIME...MOT...LOC 2307Z 287DEG 56KT 3845 8647 3807 8721

JSD
Special weather statement, Jul 1, 7:21 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 1 2014

INZ077-078-092-012350-
CLARK IN-SCOTT IN-WASHINGTON IN-
721 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 45 MPH WINDS...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SALEM...AND MOVING EAST AT
25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BLUE RIVER AND DAISY HILL...
  NEW LIBERTY AND BUNKER HILL...
  HENRYVILLE AND BLUE LICK...
  MEMPHIS...

THIS STORM WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE MARKERS
16 AND 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3866 8573 3844 8575 3852 8605 3863 8606
TIME...MOT...LOC 2322Z 275DEG 22KT 3856 8598

SCHOETTMER
Special weather statement, Jul 1, 7:40 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT TUE JUL 1 2014

INZ079-020010-
JEFFERSON IN-
740 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF VERNON...AND MOVING EAST AT
30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  WIRT...
  BELLEVIEW AND BRYANTSBURG...
  CHINA...
  CANAAN AND BARBERSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3891 8520 3874 8520 3883 8561 3886 8561
      3886 8558 3888 8558 3889 8557 3889 8554
      3891 8554 3892 8554 3892 8521
TIME...MOT...LOC 2340Z 273DEG 26KT 3887 8547

SCHOETTMER
Special weather statement, Jul 1, 7:45 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
745 PM EDT TUE JUL 1 2014

INZ077-078-084-089>092-KYZ023>025-030-031-020015-
BRECKINRIDGE KY-CLARK IN-CRAWFORD IN-FLOYD IN-HANCOCK KY-HARRISON
IN-JEFFERSON KY-MEADE KY-OLDHAM KY-PERRY IN-SCOTT IN-WASHINGTON IN-
745 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF SCOTTSBURG TO 6 MILES NORTHEAST OF CORYDON TO 6 MILES NORTH OF
TELL CITY...AND MOVING SOUTHEAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  UNDERWOOD AND FENN HAVEN...
  CHAMBERS AND CANNELTON...
  HENRYVILLE AND FLORAL...
  WEBERSTOWN AND GOERING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

&&

LAT...LON 3794 8697 3794 8693 3799 8686 3801 8678
      3808 8678 3832 8615 3869 8590 3851 8548
      3814 8566 3775 8682 3780 8683 3783 8686
      3784 8692 3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 2345Z 298DEG 17KT 3856 8584 3827 8604
          3803 8673

SCHOETTMER
Special weather statement, Jul 1, 8:07 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
807 PM EDT TUE JUL 1 2014

KYZ038-039-045-046-020035-
ANDERSON KY-NELSON KY-SPENCER KY-WASHINGTON KY-
807 PM EDT TUE JUL 1 2014

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS WILL MOVE NORTHEAST JUST SOUTHEAST OF
BLOOMFIELD AND NEAR MAUD...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SPARROW...
  VAN BUREN AND FAIRVIEW...
  JOHNSONVILLE AND KLONDYKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3807 8519 3792 8503 3776 8531 3789 8543
      3808 8522
TIME...MOT...LOC 0007Z 230DEG 22KT 3789 8527

JSD

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:16 PM EDTSpecial Weather StatementLMKBreckinridge, Bullitt, Jefferson, Meade29 min
Jul 1, 8:29 PM EDTSevere Thunderstorm WarningLMKAnderson31 min
Jul 1, 8:34 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 1, 8:39 PM EDTSpecial Weather StatementLMKTrimble31 min
Jul 1, 8:42 PM EDTSpecial Weather StatementLMKOhio43 min
Jul 1, 8:49 PM EDTSpecial Weather StatementLMKBullitt, Jefferson31 min
Jul 1, 9:04 PM EDTSpecial Weather StatementLMKButler, Logan46 min
Jul 1, 9:17 PM EDTSpecial Weather StatementLMKEdmonson, Grayson, Hardin, Hart, Larue, Marion28 min
Jul 1, 9:27 PM EDTSpecial Weather StatementLMKAnderson, Franklin28 min
Jul 1, 9:33 PM EDTSpecial Weather StatementLMKSimpson, Warren47 min
Jul 1, 9:34 PM EDTSpecial Weather StatementLMKBoyle, Mercer, Washington46 min
Jul 1, 9:50 PM EDTSpecial Weather StatementLMKBarren, Edmonson, Green, Hart, Larue, Marion and 1 more45 min
Jul 1, 9:53 PM EDTSpecial Weather StatementLMKFayette, Harrison, Jessamine, Scott, Woodford27 min
Jul 1, 10:02 PM EDTSpecial Weather StatementLMKAllen43 min
Jul 1, 10:03 PM EDTSpecial Weather StatementLMKAllen42 min
Jul 1, 10:15 PM EDTSpecial Weather StatementLMKBourbon, Clark, Nicholas30 min
Jul 1, 10:24 PM EDTSpecial Weather StatementLMKMetcalfe, Monroe26 min
Jul 1, 10:43 PM EDTSpecial Weather StatementLMKBourbon, Nicholas22 min
Jul 1, 10:55 PM EDTSpecial Weather StatementLMKBarren, Metcalfe, Monroe30 min
Jul 1, 11:17 PM EDTSpecial Weather StatementLMKClinton, Cumberland28 min
Jul 1, 11:37 PM EDTSpecial Weather StatementLMKCasey28 min
Jul 2, 3:51 PM EDTSpecial Weather StatementLMKMeade29 min
Jul 2, 3:17 PM EDTSpecial Weather StatementLMKCrawford33 min
Jul 2, 3:30 PM EDTSpecial Weather StatementLMKHarrison30 min
Jul 2, 3:44 PM EDTSpecial Weather StatementLMKHarrison31 min

Nearby

Special Weather Statements in Kentucky, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.